Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 2, 2006, 2:54 PM MST for Pima County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 2:54 PM MST (21:54 UTC)
- Expired
- Jun 2, 2006, 3:30 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 9 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 3259 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 022155 SVRTWC AZC019-022230- /O.NEW.KTWC.SV.W.0002.060602T2154Z-060602T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 330 PM MST * AT 247 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHEAST OF SAHUARITA...OR ABOUT 16 MILES EAST OF GREEN VALLEY...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORONA DE TUCSON...SOUTHERN SECTIONS OF TUCSON...AND SAHUARITA. THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. A MICROBURST HAS ALREADY DOWNED NUMEROUS POWER POLES ON THE SOUTHEAST SINCE OF TUCSON THIS AFTERNOON. DAMAGING MICROBURST WINDS COULD OCCUR AT ANY TIME FROM EVEN WEAK THUNDERSTORMS. LAT...LON 3176 11049 3214 11061 3216 11102 3175 11101 $$ PYTLAK WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:17 PM MST, 37 minutes earlier.
Area forecast discussion, Jun 2, 2:17 PM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST FRI JUN 2 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN CENTERED NEAR THE NEW MEXICO-ARIZONA BORDER THROUGH EARLY NEXT WEEK. THIS WILL BRING THE HOTTEST TEMPERATURES OF THE YEAR OVER THE WEEKEND...ALONG WITH A DAILY THREAT OF AFTERNOON AND EVENING MAINLY MOUNTAIN THUNDERSTORMS THROUGH NEXT WEEK. && .DISCUSSION...PER MORNING DISCUSSION (SEE BELOW) ISOLATED TO SCATTERED DRY THUNDERSTORMS HAVE DEVELOPED ACROSS A LARGE PORTION OF THE FORECAST AREA EARLY THIS AFTERNOON. THE STORMS DEVELOPED ALONG THE LEADING EDGE OF DRY AIR (AS SEEN NICELY ON WATER VAPOR IMAGERY) POKING INTO FAR SOUTHEASTERN ARIZONA AROUND BASE OF THE UPPER HIGH. THERE MAY ALSO BE A WEAK DISTURBANCE EMBEDDED WITHIN EAST/SOUTHEAST FLOW HELPING TO ENHANCE DEVELOPMENT ACROSS THE AREA TODAY. EXPECT STORMS TO CONTINUE TO DEVELOP AND PUSH WEST THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS TONIGHT. MOST OF THE STORMS SHOULD THEN DIE OFF AS MAIN DRIVING FORCE OF CONVECTION IS DAYTIME HEATING. GOES TOTAL PRECIPITATION WATER IMAGERY INDICATES ATMOSPHERE HAS MOISTENED UP IN THE MID LEVELS ACROSS MUCH OF THE FORECAST AREA (EVEN THE FAR WEST) SINCE EARLY THIS MORNING...WITH VALUES RANGING FROM 0.75 INCHES OVER FAR WEST SECTIONS TO A LITTLE OVER AN INCH ACROSS THE EASTERN HALF (TUCSON EASTWARD). HOWEVER... THE LOWER LAYERS OF THE ATMOSPHERE HAVE DRIED OUT DURING THE LAST COUPLE OF HOURS...WITH DEWPOINTS FALLING INTO THE MID 30S TO LOWER 40S. ALL OF THIS ADDS UP TO A DRY MICROBURST TYPE OF SCENARIO...WITH STRONG WINDS AND BLOWING DUST WITH THE STRONGEST STORMS...BUT VERY LITTLE IN THE WAY OF PRECIPITATION. OVERALL PATTERN CHANGES VERY LITTLE THROUGH THE WEEKEND...WITH NEAR RECORD HIGH TEMPERATURES SATURDAY AND SUNDAY...AND THE THREAT OF MAINLY DRY AFTERNOON AND EVENING THUNDERSTORMS. BY EARLY TO MID NEXT WEEK...THE MODELS SHOW THE HIGH SHIFTING EAST INTO THE SOUTHERN PLAINS WHICH WOULD LEAD TO A SLIGHT COOL DOWN IN TEMPERATURES...BUT STILL 5 TO 10 DEGREES ABOVE SEASONAL NORMALS. THIS PATTERN WILL RESULT IN A SLIGHT CHANCE OF AFTERNOON AND EVENING MAINLY DRY THUNDERSTORMS (ITS VERY DIFFICULT TO SCOUR OUT MOISTURE THIS TIME OF YEAR AFTER IT GETS TRAPPED UNDER THE HIGH). ALSO...AS THE UPPER HIGH SHIFTS EAST...THE FLOW WILL BECOME MORE SOUTHERLY/SOUTHEASTERLY... AND WILL HAVE TO KEEP A LOOKOUT FOR TAPPING ADDITIONAL MOISTURE AND IMPORTING IT INTO THE REGION. && .PREV DISCUSSION...RATHER WARM START TO THE DAY (MORNING LOW IN TUCSON WAS 80) AS DEBRIS CLOUDS FROM CONVECTION YESTERDAY AND OVERNIGHT OVER WESTERN NEW MEXICO/FAR SOUTHEASTERN ARIZONA CONTINUES TO PUSH WEST ACROSS CENTRAL PORTIONS OF THE FORECAST AREA. THE COMBINATION OF OUTFLOWS FROM THESE STORMS AND THE UPPER HIGH CONSOLIDATING TO OUR NORTHEAST ALONG THE CENTRAL NEW MEXICO-ARIZONA BORDER AND RESULTING LOW/MID LEVEL EASTERLY FLOW HAS ALLOWED MOISTURE TO INCREASE SIGNIFICANTLY ACROSS THE FORECAST AREA IN THE LAST 24 HOURS. DEWPOINTS ARE UP 20 TO 30 DEGREES VERSUS 24 HOURS AGO...WITH VALUES IN THE MID 40S ACROSS SOUTHEAST ARIZONA AT 14Z. DO EXPECT SOME OF THIS MOISTURE TO MIX OUT AS THE DAY WEARS ON... HOWEVER VALUES WILL STILL BE UP COMPARED TO YESTERDAY. THE 12Z KTUS SOUNDING INDICATES THAT PRECIPITABLE WATER VALUES HAVE INCREASED FROM 0.35 INCHES AT 00Z TO 0.79 INCHES AT 12Z AND THAT WE ARE ALSO UNSTABLE (SLIGHT COOLING AT THE MID LEVELS AND AN UNMODIFIED LIFTED INDEX OF -3.7). GIVEN THE EXPECTED STRONG SOLAR HEATING TODAY (AFTER DEBRIS CLOUDINESS DISSIPATES THIS MORNING)...LIMITED MOISTURE IN PLACE AND THE UNSTABLE ATMOSPHERE...SHOULD SEE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS (MAINLY DRY) THIS AFTERNOON FROM THE TUCSON EASTWARD TO THE NEW MEXICO BORDER. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL FOR STRONG AND GUSTY OUTFLOW WINDS...WHICH COULD RESULT IN AREAS OF BLOWING DUST. ALSO EXPECT AFTERNOON TEMPERATURES TODAY TO TOP OUT NEAR RECORD HIGHS FROM THE TUCSON AREA WESTWARD. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BUILD AND BECOME MORE WIDESPREAD THROUGH THIS AFTERNOON AND EVENING. THE MOISTURE THAT HAS MOVED INTO SOUTHEAST ARIZONA CONTINUES TO SPREAD WESTWARD...RAISING DEWPOINTS INTO THE 40S. HOWEVER...EVEN WITH THIS INCREASE IN MOISTURE...EXTREMELY WARM TEMPERATURES WILL KEEP MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES IN THE MID TEENS TO LOWER 20S AT MOST LOCATIONS...WITH OVERNIGHT RECOVERIES RANGING FROM THE HIGH 20S IN THE FAR WESTERN DESERTS TO HIGH 50S/LOWER 60S ON MOUNTAIN TOPS. THE THUNDERSTORMS ARE EXPECTED TO MAINLY DRY WITH LIGHTNING... BUT LITTLE IF ANY RAIN. TOMORROW WILL BE SIMILAR TO TODAY WITH THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND PUSHING INTO THE VALLEYS IN THE AFTERNOON AND EVENING. THERE IS STILL SOME UNCERTAINTY AS TO HOW LONG THIS MOISTURE WILL REMAIN ACROSS SOUTHEAST ARIZONA AS WELL AS IF WE WILL CONTINUE TO PULL ADDITIONAL MOISTURE INTO THE AREA. HOWEVER...WE COULD SEE AFTERNOON AND EVENING BUILDUPS OVER THE MOUNTAINS EACH DAY THROUGH NEXT WEEK. WINDS WILL BE MAINLY DIURNALLY DRIVEN WITH SOME ENHANCED GUSTS IN THE AFTERNOONS DUE TO THE STRONG SURFACE HEATING. THERE WILL ALSO BE STRONG AND ERRATIC WINDS NEAR ANY THUNDERSTORMS...WITH GUSTS UP TO 60 MPH POSSIBLE WITH STRONGER STORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC DISCUSSION...ZELL FIRE WEATHER DISCUSSION...ELSLAGER WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 2, 12:05 PM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1205 PM MST FRI JUN 2 2006 AZZ019-029-030-032>035-030700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1205 PM MST FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT MOST OF SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. THE LOWER LEVELS OF THE ATMOSPHERE REMAIN FAIRLY DRY...WHICH MEANS MOST LOCATIONS WILL NOT RECEIVE ANY MEASURABLE RAIN. HOWEVER THE DRYNESS WILL SUPPORT STRONG DOWNDRAFT WINDS FROM ANY THUNDERSTORM THAT DEVELOPS. WIND GUSTS UP TO 60 MPH AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE WITH THE STRONGEST STORMS...ALONG WITH DANGEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOWEVER ISOLATED MAINLY MOUNTAIN THUNDERSTORMS ARE EXPECTED THROUGH EARLY NEXT WEEK. IT WILL ALSO REMAIN HOT. DAYTIME HIGH TEMPERATURES WILL APPROACH RECORD HIGHS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Jun 2, 2:45 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
245 PM MST FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM DOWNBURST 10 ESE TUCSON 32.14N 110.73W
06/02/2006 PIMA AZ TRAINED SPOTTER
ON ESCALANTE RD BETWEEN CAMINO SACO RD AND PANTANO RD. 1
DOZEN POWER POLES DOWNED BY MICROBURST.
&&
ELSLAGERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:54 PM MST | Dust Storm Warning | TWC | 66 min | |
| Jun 2, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 52 min |
| Jun 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Jun 2, 4:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.